Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mr.brown

prednisolone, roaccutane AND minocycline?

Recommended Posts

Hi, I've been on minocycline for a few years now and finally decided to give roaccutane a go. I waited so long as theres a history of bi polar in my family an dont want it to trigger it in me. :s

Anywho, when I decided to go on roaccutane I figured that it would just involve a simple switch from minocycline to roaccutane, but the doc has put me on roaccutane but said to keep taking the minocycline aswell! and as if roaccutane wasnt bad enough hes put me on prednisolone aswell, which has a whole other mess of side effects to go through!

Together with my hayfever tablets im popping more pills than a rock star! Has anyone else had a simular experience? And what happened?

I have acne on my back an backside btw. My face gets the odd spot but its not bad.

Share this post


Link to post
Share on other sites

Taking accutane at the same time as tetracyclines (including mino) can lead to increased pressure in the skull. is your derm monitoring you for this? most people have to stop tetracylines before taking tane and it says this in the leaflet you get...

Share this post


Link to post
Share on other sites

No :confused: I dont know when im due to go back, i just figured they would send me a letter nearer the time, tho it normally takes about 3 months to get another appointment with the dermatologist.

He didnt seem very helpful really, was a new doctor an kinda palmed me off to the nurse as he rushed off to see the next patient. I never noticed anything in the leaflet about taking them with other meds, I'll have another read through it though. Wondering if I should trust the doctors prescriptions or just forget everything but the roaccutane an see how it goes.

Thanks for replying.

Share this post


Link to post
Share on other sites

The fact that he/ she is keeping you on it is very odd. It can lead to intracranial pressure which can ultimately result in something such as pseudotumour cerebri. I am not saying this is going to happen, I am saying it is more likely.

Share this post


Link to post
Share on other sites

Yes I would question your derm about this especially if they don't see you at all for 3 months. what country do you live in? Most derms would not prescribe 3 months of tane without seeing you to see how it's going etc after a month or so :s

Share this post


Link to post
Share on other sites

Yeh I got a letter now for an appointment at the begining of august, they just didnt tell me when I was there.

I think I'm just going to stop taking the minocycline and just take the roaccutane without the prednisolone steriods. I think it will be safe for me to take them on their own as the steriods were just to controle the roaccutane from making the acne worse before it got better. And if minocycline isnt usually taken with roaccutane then I cant see any problems with stopping them before I start.

(I havnt actually started yet as was worried, also because I'm going on holiday next week an plan to do quite a lot of drinking so thought it best to start after the hol an lay off the drink.)

P.s. I live in England.

Share this post


Link to post
Share on other sites

what you should do man is call them up and tell them what is happening with your meds he should tell you to come in to see him you shouldn't be taking the other meds while on tane.

Also if your dr. doesn't talk you through things and is rushing to get you out of the door etc. you should look for another derm that will treat you like a person not money.

Share this post


Link to post
Share on other sites
Yeh I got a letter now for an appointment at the begining of august, they just didnt tell me when I was there.

I think I'm just going to stop taking the minocycline and just take the roaccutane without the prednisolone steriods. I think it will be safe for me to take them on their own as the steriods were just to controle the roaccutane from making the acne worse before it got better. And if minocycline isnt usually taken with roaccutane then I cant see any problems with stopping them before I start.

(I havnt actually started yet as was worried, also because I'm going on holiday next week an plan to do quite a lot of drinking so thought it best to start after the hol an lay off the drink.)

P.s. I live in England.

Drop the Mino for sure, but prednisone for a short time, say three weeks at the begining of your course can be a good thing. If your acne is already quite severe then taking the prednisone will prevent permanent scarring which alot of people get from the accutane initial breakout.

Stick with the pred and accutane, drop the mino.

Share this post


Link to post
Share on other sites

Thanks people. Think I'll deffo drop the mino an jus take the tane..Not so sure about the prednisolone as takin it for a short while to stop scarring sounds good but the phamasist told me that I cant go cold turkey with these, not sure how long I'd have to ween off them for. Though I think the course of them is only 6 weeks anyway.

Share this post


Link to post
Share on other sites

Lol it isn't the sort of antibiotic you want to take while on accutane, as someone has already said it can and does increase the chance of increase cranial pressure. I didn't realise your prednisone course was 6 weeks, i'm sure it isn't a high dose so i would still stick with the prednisone personally.

Share this post


Link to post
Share on other sites

Your wrong.....TONS of people have this side effect while taking mino just by itself. Many people are allergic to Mino. The combination of accutane and Mino is not what's causing this. There are many people who are taking both Accutane and Mino in combination like myself. I have no side effects and have not had one headache from either. Mino kills bacteria just like an antibiotic does and stops bacteria from forming.

Share this post


Link to post
Share on other sites

Hey well I stopped taking mino anyway, just to be safe. Im on roaccutane an prednisolone now, been 2 weeks so just doubled the dosage as instructed, not to bad with it so far apart from the dry lips, but that was expected. though, my wrists and hands are getting very itchy and starting to get headaches...dunno if its a side effect tho or something else.

Share this post


Link to post
Share on other sites

I can't believe he prescribed you Prednisone! It's hard to get as I tried and my derm was like nuh uh....my mom was taking them for her arthritis and the doc told her whatever you do don't stop taking em cold turkey or you'll end up in the hospital!! I have gotten them prescribed once to me but not that many cuz he said they were to dangerous and had weird side effects....but good luck to you and I hope evrything works out! :drool:

Share this post


Link to post
Share on other sites

I too have just been prescribed prednisolone and I am on my 16th week of Roaccutane 15mg a day. I have very bad acne Rosacea that has got really bad since taking the Roaccutane things are so bad I can't even go out the house. The spots I have are terrible, red itchy things all over my face. I was on a starting dose of 30mg of Roccutane but had to drop down to 15mg after things got so bad. I was then given some antibiotics called Triethorpim ( excuse spelling) I had a very bad reaction to those because I was on such a high dose 300mg a day. They gave me spots all over my body with a rash and I had blue legs for a few days!!. So today I have been back to the Derm and I am now on the steriods 30mg for 1st week , 20mg 2nd week. 10mg 3rd week and 5mg on the 4th week. Life is a peach!!!! :cool:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×